Just so you know most people without major sides wouldn't come in here and seek advice so they dont post here because they are just going on with their lives. So take what you read from us with a grain of salt this is a very very small percentage of the treating HCV population.
Hello there! First I wanted to say I agree with NYGirl. I finished treating 7 months ago with Incivek, Peg and Riba. While it was harder on me than my prevous tx with Peg and Riba my doctor told me it would be difficult because I have cirrhosis
The main thing is that I am now cured and am so happy that I treated. Every day gets a little better. Muscles that were wasting are now coming back strong. Hair I lost is growing. Fatigue is gone which makes me happy. I now look forward to the new day. I have a future now.
There are many positives
I wish you the best
If you have been through tx before without serious side effects, I would think you will probably do quite well. You may have some side effects but if you stay on top of treating them as many folks have recommended (Pooh, Advocate, Coeric,Idyllic and a number of others) you really ought to be fine.
You will hear a lot more from the above mentioned folks who I believe will reassure you on the matter.
Good luck to you.
I want to point out the triple therapy has only been approved for use by the FDA since May 2011.
You aren't going to find as large a population with experience doing the triple tx.
It is adding one more potent drug to the double duo.
However as a transplant survivor, I can assure you the treatment is better than losing your liver.
If your liver is in good condition, you might consider waiting for the new oral meds which are doing so well in clinical trials.
I'm on Wk 12 with Vic and I feel extremely fortunate in not having many side effects as compared to others. I've had the occassional bathroom issues, headache, body aches, fatigue, etc. Sometimes you just need to listen to your body and take a nap or a tylenol.
There is a list floating around (I think from Pooh) that includes a grocery list of items you should keep on hand just in case you need them.
Also make sure your Dr is ready with rescue drugs in case you need them. My ANC and WBC dropped drastically and my Dr called in Neupogen. Within two days my #'s were through the roof. So make sure you and your Dr are on the same page.
Good luck with tx!
Welcome to the forum. It is a great place for information, answers, and support.
I agree with the above posters. Everyone is different so everyone responds differently and has different side effects as well as varying intensities of side effects. Some have few and others have more. The fact that you have already done Tx twice and had few problems is a good sign. You will have the third drug and it could cause some problems, but you won't know until you start. With any luck, you will sail through Tx with few side effects and/or mild side effects.
Plus, as others have said, people who have few side effects frequently do not post on the forum. A few do, but most don't. It is the people who do have side effects that post. So the posts are skewed away from people who sail through Tx easily and towards those who have problematic side effects.
I don't know if you live alone or with someone. If you live alone, I would have some Loperimide or something similar on hand in case you get explosive diarrhea. Obviously, if you have explosive and/or very frequent diarrhea you won't be able to jump in the car and go buy some Loperimide. Incivek is known for its anal/rectal problems. So that is one thing I would have on hand. Anyway, many of us have found if we can keep our stools firm then we don't get the worst anal/rectal problems.
I guess my most important suggestion would be to get on top of any of the more troublesome side effects immediately, before they snow ball out of control. These would include: depression, anal/rectal problems, rash, nausea and/or vomiting. These side effects can be controlled with prescription medications. Loperimide is over the counter. However, if the rash is bad or if you are having problems with nausea or vomiting, then you will need prescriptions for them, and you need to treat them sooner rather than later. Same for depression. Low hemoglobin, low white counts, low platelets and also be treated with prescription meds if needed (rescue drugs). But you said you did well before so maybe you won't have a problem with blood counts.
I am 66. I treated with triple med therapy with Incivek. I did a total of 48 weeks of treatment. I had some side effects which were troublesome, but the main problem was not the side effects. The main problem was my treating team had no clue how to treat them and no inclination to treat them, so mine got really out of control and snow balled rapidly. Once I finally got the side effects under control, treatment actually was not bad. It was not a walk in the park, but it was quite doable. In fact, the last 3 months or so of Tx I was doing well and was increasing activity daily and doing many things. In fact, in many ways I noticed I felt better than before I was on Tx. I am now 5 weeks post Tx and feel pretty good. I still have a few side effects, but every day I gain strength and stamina and every day I notice that some side effects has disappeared. I was undetectable at weeks 8 though 48 (detectable at 4 weeks). The end of treatment test was very sensitive so I am quite hopeful.
Even with the side effects, I would not hesitate to do treatment again if indicated. Hep C treatment is not as problematic if compared to end stage liver disease, so that puts treatment in perspective.
You will most likely do fine. Keep us posted. Best of luck.